MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-006
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Anemia (1706); Low Blood Pressure/ Hypotension (1914)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.An event of migration or expulsion of device (device embolization) was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported device embolization was due to a combination of patient conditions and procedure conditions.The reported anemia and hypotension appeared to be due to procedural circumstances.The reported hospitalization and unexpected medical interventions were a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on 18 march 2025 a 6mm amplatzer septal occluder was selected for implant to treat an iatrogenic atrial septal defect (iasd).The patient had an anomalous left upper pulmonary vein that drained into the right atrium and a large left atrial appendage (laa).Numerous attempts were made to pass a stiff wire into the left upper vein but were unsuccessful.The wire continued to go into the right lower pulmonary vein, however the patient experienced a brief drop in blood pressure and a short duration of bradycardia when the wire was left in for too long.A 3-dimensional image of the defect was captured, measuring the defect at 4.5-5mm.During the procedure the occluder was partially re-captured once.Transthoracic echocardiogram (tte) confirmed good device placement with rim capture and a push and pull test was successfully performed.Upon release from the delivery cable, the occluder embolized to the left ventricle.An attempt was made to snare the device with a goose neck snare, however the occluder was pushed into the descending aorta.The physician went retrograde through the left femoral artery to snare the occluder.There was difficulty snaring the pin on the occluder but the occluder was eventually successfully snared and removed from the patient.The patient's blood pressure dropped and the hemoglobin level then dropped from 13 to 5, requiring a blood transfusion.Epinephrine was administered for blood pressure support.The patient was assessed for an aortic dissection but was confirmed that none was present.After the blood transfusion the patient's hemoglobin level returned to normal.The patient was admitted to the pediatric intensive care unit (picu) for overnight observation.The user believed the occluder embolization was due to a combination of the patient's pre-existing epstein barr, the draining of the anomalous left upper pulmonary vein into the right atrium, along with the high jet of regurgitation.The patient was stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21816395
Report Number2135147-2025-01874
Device Sequence Number7329052
Product Code MLV
UDI-Device Identifier00811806010038
UDI-Public(01)00811806010038(17)260731(10)8118162
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number9-ASD-006
Device Catalogue Number9-ASD-006
Device Lot Number8118162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age24 MO
Patient SexFemale
Patient Weight11 KG